Alert archive / Oklahoma / Flash Flood Warnings in 2024
Flash Flood Warning 30, NWS Tulsa, OK
NWS Tulsa, OK issued this flash flood warning at Aug 12, 2024, 9:35 AM CDT for Latimer County, Pittsburg County, Oklahoma. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 12, 2024, 9:35 AM CDT (14:35 UTC)
- Expired
- Aug 12, 2024, 12:37 PM CDT
- In force
- 3 hr
- Issued by
- NWS Tulsa, OK
- Area
- Storm-based polygon
- Flood severity
- None
Counties Latimer County, OK, Pittsburg County, OK
The radar
The Western Arkansas radar (KSRX), 115 km from the middle of the area, began a volume at 14:36 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Norman, OK (KOUN), launched 12:00Z, 2.6 hours before the alert went out and 169 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 906 J/kg
- Mixed-layer CIN
- -262 J/kg
- Mixed-layer LCL
- 801 m above ground
- 0-6 km bulk shear
- 26 kt
- 0-1 km storm-relative helicity
- 569 m²/s²
- 0-3 km storm-relative helicity
- 683 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 2.6
The text
As transmitted.
295
WGUS54 KTSA 121435
FFWTSA
OKC077-121-121745-
/O.NEW.KTSA.FF.W.0030.240812T1435Z-240812T1745Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Tulsa OK
935 AM CDT Mon Aug 12 2024
The National Weather Service in Tulsa has issued a
* Flash Flood Warning for...
Western Latimer County in southeastern Oklahoma...
Central Pittsburg County in southeastern Oklahoma...
* Until 1245 PM CDT.
* At 935 AM CDT, Doppler radar indicated thunderstorms producing
heavy rain across the warned area. Between 2 and 4 inches of rain
have fallen. The expected rainfall rate is 1.5 to 2.25 inches in 1
hour. Flash flooding is ongoing or expected to begin shortly.
HAZARD...Flash flooding caused by thunderstorms.
SOURCE...Radar.
IMPACT...Flash flooding of small creeks and streams, urban
areas, highways, streets and underpasses as well as
other poor drainage and low-lying areas.
* Some locations that will experience flash flooding include...
Mcalester... Wilburton...
Hartshorne... Krebs...
Crowder... Alderson...
Blocker... Higgins...
Damon... Haileyville...
Dow... Gowen...
Bache...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
&&
LAT...LON 3503 9548 3490 9520 3472 9545 3477 9551
3505 9589 3515 9576 3516 9576
FLASH FLOOD...RADAR INDICATED
EXPECTED RAINFALL RATE...1.5-2.25 INCHES IN 1 HOUR
$$
Lacy2 follow-up statements
293
WGUS74 KTSA 121549
FFSTSA
Flash Flood Statement
National Weather Service Tulsa OK
1049 AM CDT Mon Aug 12 2024
OKC077-121-121745-
/O.CON.KTSA.FF.W.0030.000000T0000Z-240812T1745Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Latimer OK-Pittsburg OK-
1049 AM CDT Mon Aug 12 2024
...FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 1245 PM CDT THIS
AFTERNOON FOR WESTERN LATIMER AND CENTRAL PITTSBURG COUNTIES...
At 1049 AM CDT, Doppler radar indicated thunderstorms gradually
coming to an end from north to south across the warned area. Between
3 and 5 inches of rain have fallen. Flash flooding is ongoing or
expected to begin shortly.
HAZARD...Flash flooding caused by thunderstorms.
SOURCE...Radar.
IMPACT...Flash flooding of small creeks and streams, urban areas,
highways, streets and underpasses as well as other poor
drainage and low-lying areas.
Some locations that will experience flash flooding include...
Mcalester... Wilburton...
Hartshorne... Krebs...
Crowder... Alderson...
Blocker... Higgins...
Damon... Haileyville...
Dow... Gowen...
Bache...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
&&
LAT...LON 3503 9548 3490 9520 3472 9545 3477 9551
3505 9589 3515 9576 3516 9576
FLASH FLOOD...RADAR INDICATED
$$
Lacy392
WGUS74 KTSA 121737
FFSTSA
Flash Flood Statement
National Weather Service Tulsa OK
1237 PM CDT Mon Aug 12 2024
OKC077-121-121747-
/O.CAN.KTSA.FF.W.0030.000000T0000Z-240812T1745Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Latimer OK-Pittsburg OK-
1237 PM CDT Mon Aug 12 2024
...FLASH FLOOD WARNING FOR WESTERN LATIMER AND CENTRAL PITTSBURG
COUNTIES HAS BEEN REPLACED WITH A FLOOD WARNING...
The threat for flash flooding is ending as storms wind down over the
region. However, rain estimates between 3 and 6 inches across
portions of Pittsburg and Latimer counties this morning may continue
to cause some areal flooding of low-lying areas as well as smaller
creeks and streams. Avoid flooded roads.
&&
LAT...LON 3503 9548 3490 9520 3472 9545 3477 9551
3505 9589 3515 9576 3516 9576
$$
LacyWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before this flash flood warning went out at Aug 12, 6:25 AM CDT, 3 hours 10 minutes earlier.
Area forecast discussion, Aug 12, 6:25 AM CDT, 3 hours 10 minutes before
Area Forecast Discussion National Weather Service Tulsa OK 625 AM CDT Mon Aug 12 2024 ...New AVIATION... .SHORT TERM... (Today) Issued at 329 AM CDT Mon Aug 12 2024 Showers and thunderstorms have developed as expected and will continue moving east and southeast through the morning hours, with most of the precipitation exiting the area by around midday. Current trends suggest the heaviest rainfall over the next few hours may overlap areas where heavy rain fell Sunday morning, so will need to keep a close eye on the flooding potential, with Muskogee county potentially most at risk based on current trends. We may see a bit more sunshine this afternoon than we did Sunday, but confidence is low given the high moisture content. Have lowered afternoon high temperatures from the NBM closer to the GFS/NAM MOS numbers, with most locations remaining in the 80s again today. && .LONG TERM... (Tonight through Sunday) Issued at 329 AM CDT Mon Aug 12 2024 Yet another round of convection appears poised to affect parts of the area late tonight into Tuesday morning, but this time it appears the better chances will be displaced to the north and east from where the current heaviest rains are. Far northeast Oklahoma and northwest Arkansas will see the highest rain chances. More sunshine Tuesday will allow most places to warm into the 90s, with afternoon heat index values likely exceeding 105 in some places. Wednesday looks to remain dry as an upper ridge dominates our weather. Temperatures will likely climb even hotter that day, but recent rains will likely keep readings below their full potential. The upper ridge gets shoved south Thursday and Friday as an upper trough passes to our north allowing a cold front to sag south into our area. Shower and thunderstorm chances will return Thursday and Thursday night with this front and temperatures may be slightly lower across the northern part of our area. The upper ridge looks to retrograde west over the weekend. The NBM keeps our area dry, but confidence is low given the expected upper air pattern, and it is possible that pops may eventually be needed and that temperatures may not be as hot as forecast. We will just have to wait and see on this. && .AVIATION... (12Z TAFS) Issued at 625 AM CDT Mon Aug 12 2024 RA/TSRA will begin to decrease early in the period across the NE OK sites, and ending between across the NE OK sites, 15-16z at KMLC, and between 16-18z across the AR sites. MVFR/brief IFR cigs and MVFR/brief IFR vsbys in periods of thunder can be expected during the aforementioned time frame. MVFR cigs may linger into the afternoon across the AR sites before improving to VFR categories. However, the NE OK sites likely will improve to VFR elements by mid morning. Storm chances tonight get pushed further north as upper ridging begins to build back into the region. Will include PROB30 groups at KBVO and the NW AR sites after 08z with this issuance. && .PRELIMINARY POINT TEMPS/POPS... TUL 86 72 94 78 / 50 30 30 0 FSM 83 72 95 76 / 80 20 30 0 MLC 87 73 96 77 / 60 10 20 0 BVO 86 70 92 74 / 50 40 40 0 FYV 81 68 90 72 / 90 30 50 10 BYV 82 68 89 70 / 90 40 60 10 MKO 85 71 94 74 / 80 20 30 0 MIO 84 69 90 72 / 90 50 60 10 F10 87 72 95 75 / 60 10 20 0 HHW 89 73 97 77 / 30 10 10 0 && .TSA WATCHES/WARNINGS/ADVISORIES... OK...None. AR...None. && SHORT TERM...05 LONG TERM....05 AVIATION...23
Hazardous weather outlook, Aug 12, 5:23 AM CDT, 4 hours 12 minutes before
Hazardous Weather Outlook National Weather Service Tulsa OK 523 AM CDT Mon Aug 12 2024 ARZ001-002-010-011-019-020-029-OKZ049-053>076-131000- Adair OK-Benton AR-Carroll AR-Cherokee OK-Choctaw OK-Craig OK- Crawford AR-Creek OK-Delaware OK-Franklin AR-Haskell OK-Latimer OK- Le Flore OK-Madison AR-Mayes OK-McIntosh OK-Muskogee OK-Nowata OK- Okfuskee OK-Okmulgee OK-Osage OK-Ottawa OK-Pawnee OK-Pittsburg OK- Pushmataha OK-Rogers OK-Sebastian AR-Sequoyah OK-Tulsa OK-Wagoner OK- Washington OK-Washington AR- 523 AM CDT Mon Aug 12 2024 This Outlook is for Northwest and West Central Arkansas as well as much of Eastern Oklahoma. .DAY ONE...Today and Tonight. FLASH FLOOD. RISK...Limited. AREA...Eastern Oklahoma and Northwest Arkansas. ONSET...Ongoing. HEAVY RAIN. RISK...Elevated. AREA...Eastern Oklahoma and Northwest Arkansas. ONSET...Ongoing. THUNDERSTORMS WITH DANGEROUS LIGHTNING. RISK...Critical. AREA...Eastern Oklahoma and Northwest Arkansas. ONSET...Ongoing. DISCUSSION... Widespread showers and thunderstorms are ongoing early this morning across eastern Oklahoma and northwest Arkansas. A narrow band of very heavy rainfall has set up from near Pawhuska to near Eufaula, and the greatest threat for flash flooding this morning will be along and just east of this line. Thunderstorms will begin to diminish in intensity later this morning, with only widely scattered showers and storms expected to persist into early afternoon from western Arkansas into southeast Oklahoma. Another round of showers and storms is expected to affect parts of northeast Oklahoma and far northwest Arkansas by late tonight, and locally heavy rainfall will also be possible with these storms. SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT... Spotter Activation Not Expected. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. TUESDAY...Thunderstorm Potential...Dangerous Heat Potential. WEDNESDAY...Dangerous Heat Potential. THURSDAY...Thunderstorm Potential...Dangerous Heat Potential. FRIDAY through SUNDAY...Dangerous Heat Potential. EXTENDED DISCUSSION... Showers and thunderstorms will likely continue into Tuesday morning across mainly northeast Oklahoma and northwest Arkansas. Dangerous heat will then return Tuesday afternoon and Wednesday, with afternoon heat index values reaching 105 to 110 degrees in some places. A weak cold front will move into the area Thursday and Thursday night bringing another chance of thunderstorms. Hot weather will likely continue through the weekend, with afternoon heat index values near or above 105 degrees in some places. weather.gov/tulsa contains additional information.
The office that day
Everything else NWS Tulsa, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 12, 2:06 AM CDT | Areal Flood Advisory | TSA | Creek, Osage, Pawnee, Tulsa | 3 hr |
| Aug 12, 3:18 AM CDT | Areal Flood Advisory | TSA | Cherokee, Creek, Muskogee, Okmulgee, Tulsa, Wagoner | 3 hr |
| Aug 12, 4:20 AM CDT | Areal Flood Warning | TSA | Creek, Pawnee, Tulsa | 2 hr |
| Aug 12, 4:45 AM CDT | Areal Flood Advisory | TSA | Creek, Okmulgee | 5 hr |
| Aug 12, 5:12 AM CDT | Areal Flood Advisory | TSA | Haskell, McIntosh, Muskogee, Okmulgee, Pittsburg, Sequoyah | 5 hr |
| Aug 12, 6:41 AM CDT | River Flood Warning | TSA | Creek | 14 hr |
| Aug 12, 7:13 AM CDT | Areal Flood Advisory | TSA | Creek, Okmulgee, Tulsa, Wagoner | 3 hr |
| Aug 12, 7:19 AM CDT | Areal Flood Advisory | TSA | Pittsburg | 3 hr |
| Aug 12, 8:49 AM CDT | Areal Flood Advisory | TSA | Haskell, Latimer, LeFlore, Pittsburg | 4 hr |
| Aug 12, 12:37 PM CDT | Areal Flood Warning | TSA | Latimer, Pittsburg | 113 min |
| Aug 12, 1:33 PM CDT | Heat Advisory | TSA | Choctaw, Creek, Haskell, Latimer, McIntosh, Muskogee and 8 more | 31 hr |
Nearby
Flash Flood Warnings in Oklahoma, 2024Every flash flood warning in 2024
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.